MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, "a 5 fr picc catheter was inserted, but when the guidewire was inserted, it didn't progress.When i tried to remove it to start the procedure again, it got tangled up "inside the patient's arm".In an attempt not to force the material, i used the technique of pulling the guidewire slightly, turning it from side to side.After a few minutes, with some difficulty, i managed to pull it out, but only part of it came out, broken and "frayed", the tip of the wire remained inserted in the patient, but it was possible to remove it by gently pulling the exposed part.It was not possible to separate the guide wire because it contained biological material.There was no damage, except that the patient remained without the catheter.The catheter wasn't even inserted." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken guidewire is confirmed; however, the exact cause is unknown.Two photographs of a guidewire was returned for evaluation.An initial visual observation of the photographs showed a fractured guidewire with two distinct pieces.The longer complimentary fractured section appears to be an exposed core wire.While a fracture of the guidewire is observed in the photographs no details of the fracture can be discerned.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported, "a 5 fr picc catheter was inserted, but when the guidewire was inserted, it didn't progress.When i tried to remove it to start the procedure again, it got tangled up "inside the patient's arm".In an attempt not to force the material, i used the technique of pulling the guidewire slightly, turning it from side to side.After a few minutes, with some difficulty, i managed to pull it out, but only part of it came out, broken and "frayed", the tip of the wire remained inserted in the patient, but it was possible to remove it by gently pulling the exposed part.It was not possible to separate the guide wire because it contained biological material.There was no damage, except that the patient remained without the catheter.The catheter wasn't even inserted." no other information was provided.Additional info received 12 march 2024 : there was no damage, except that the patient remained without the catheter.The catheter wasn't even inserted.The problem was with the guide wire.As there was some resistance, the nurse tried to reposition/remove the guide wire and in doing so, the guide wire ended up "unraveling/broken" and part of it remained in the patient.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken guidewire is confirmed; however, the exact cause is unknown.Two photographs of a guidewire was returned for evaluation.An initial visual observation of the photographs showed a fractured guidewire with two distinct pieces.The longer complimentary fractured section appears to be an exposed core wire.While a fracture of the guidewire is observed in the photographs no details of the fracture can be discerned.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19024025
Report Number3006260740-2024-01414
Device Sequence Number19838773
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number1295118
Device Lot NumberREGW1601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer05/06/2024
07/11/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/09/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown